Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 21, 2017, 2:21 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2017, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 21, 2017, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted.
368
WWUS83 KIND 211821
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
221 PM EDT FRI JUL 21 2017
INZ043-044-211900-
Parke IN-Vermillion IN-
221 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARKE AND CENTRAL
VERMILLION COUNTIES UNTIL 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 19 miles southeast of Danville, moving southeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rockville, Newport, Cayuga, Montezuma, Dana, Mecca, Bloomingdale,
Marshall, Turkey Run State Park, Lodi and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 8753 3998 8743 3996 8744 3995 8743
3995 8733 3990 8709 3962 8722 3979 8753
TIME...MOT...LOC 1820Z 296DEG 15KT 3988 8746
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 21, 1:15 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 115 PM EDT Fri Jul 21 2017 .UPDATE... Aviation sections has been updated below. && .SYNOPSIS... Issued at 352 AM EDT Fri Jul 21 2017 Central Indiana will remain on the edge of a strong upper ridge into Saturday. This will maintain hot and exceptionally humid conditions...along with threat for clusters of thunderstorms to impact the region. A frontal boundary will shift south of the area by early Sunday with drier and slightly cooler air spreading into the region for the second half of the weekend. High pressure will bring mainly dry weather with seasonable temperatures beginning early next week. && .NEAR TERM /Rest of Today/... Issued at 1015 AM EDT Fri Jul 21 2017 Area of thunderstorms which affected the northeast half of our forecast area was moving out to the east. Storms over northeast Illinois were dying out while storms over northwest Illinois remained. Mostly quiet weather will occur next several hours with thunderstorms increasing again after 200 or 300 PM. Rapid refresh is a little quicker and more bullish with thunderstorms later today as opposed to yesterday. Will carry 20% POPS all but southwest through early afternoon and then higher chance POPS most areas after that. Models are a little quicker in developing thunderstorms over southern sections today. This may inhibit temperatures a little across our southeast. Will leave headlines and temperatures as is for now as it will not take too long of a break for them to rise to near heat advisory criteria. Portion of previous near term discussion follows...Temps...the other big issue today is the heat and humidity. Kept highs nearer to the cooler MAVMOS considering potential impacts to part of the forecast area from debris clouds and convection. With that being said...even a few hours with sunshine will enable temps to rocket similar to Thursday afternoon in the wake of the storms over the northern half of the forecast area. Will carry a range on highs of upper 80s over the northeast to near 95 in the lower Wabash Valley. Dewpoints will likely hold in the mid to upper 70s for large chunks of the day and any rainfall will just enable dewpoints to rise even higher. Max heat indices will make it to 100 in most areas with 105 or better across the southwest. Will be adding in four more counties to the heat advisory for today where max heat indices should reach 105 or better...Vigo...Clay...Owen and Monroe Cos. && .SHORT TERM /Tonight through Sunday Night/... Issued at 352 AM EDT Fri Jul 21 2017 Forecast challenges focus on precip chances through Sunday before a cold front shifts the heat...excessive humidity and storms all to the south by the end of the weekend. Convection will likely be ongoing along the remnant boundary this evening before diminishing in coverage after dark. Large thunderstorm cluster expected to develop over the Upper Midwest ahead of a surface low late today into this evening...then turn southeast into the Great Lakes along the upper ridge periphery tonight. Will have to monitor the evolution of this system as parts of this complex could spread back into the forecast area overnight. Storms would once again carry a severe weather and flooding threat with them. Capping will likely reestablish on Saturday with any convection likely to remain isolated at best until peak heating during the afternoon when more robust development can take place along any leftover boundaries. The approach of the frontal boundary from the north by late day along with cooling aloft should amplify the convective threat for the late afternoon and evening with storms becoming more numerous as a low level jet develops as well. These storms Saturday afternoon and evening will again carry a potential for severe weather with damaging winds as the primary threat. While the storms should be moving...torrential rain and flooding will be concerns with precip water values being progged in excess of 2.25 inches with a freezing level at 15-16kft supporting warm rain processes. Most rain and storms will shift south of the forecast area Sunday as the front settles into the Tennessee Valley. Weak high pressure will build in and bring a drier end to the weekend along with slightly cooler and less humid air through Sunday night. Temps...one last hot and humid day for Saturday as most areas should warm into the lower and possibly mid 90s. Heat indices will again rise into the low 100s. Low level thermals support highs mainly in the mid and upper 80s for Sunday with dewpoints slipping back to a slightly more comfortable level in the upper 60s to near 70. && .LONG TERM /Monday through Friday/... Issued at 204 AM EDT Fri Jul 21 2017 The long term portion of the forecast will present an opportunity for temperatures to cool down nearer to seasonal normals and at least a window of dry weather. A remnant boundary near the Ohio River may produce a few showers and storms on Monday, but from Monday night through early Thursday, surface high pressure moving through the area will keep conditions dry and far more comfortable, with dewpoints likely to be in the low to mid 60s rather than the current unpleasant low to mid 70s. Late in the week, northwest flow reestablishes and a frontal system appears likely to begin to influence the area. This will necessitate a return to daily chances for thunderstorms. Blended initialization handled things relatively well and few major changes were required. && .AVIATION /Discussion for the 21/18Z TAF Issuance/... Issued at 115 PM EDT Fri Jul 21 2017 Mostly VFR through the period. A hot humid air mass is across the area. Could see an isolated pop up thunderstorm later this afternoon. The high res model gives the best chances near KHUF and KBMG and will mention a period of VCTS late this afternoon. Elsewhere confidence on timing and occurrence is quite low and will leave it out for now. Those should die down. But of more concern is that numerous thunderstorms will develop in a low level convergence zone across Iowa by evening and spread into the northern parts of our region later tonight. Will mention VCTS at KIND and KLAF after midnight through early Saturday morning. After that...things should quiet down. Other than that...expect few-sct cu and scattered to broken high clouds. Winds will be 6 knots or less through tonight and up to 10 knots from the southwest 10 knots Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM EDT Saturday for INZ051>053-061-062-070>072. Heat Advisory until 7 PM EDT Saturday for INZ060-067>069. && SYNOPSIS...Ryan NEAR TERM...Ryan/JH SHORT TERM...Ryan LONG TERM...NIELD AVIATION...NIELD/JH
Hazardous weather outlook, Jul 21, 1:07 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 107 PM EDT Fri Jul 21 2017 INZ021-028>031-035>049-054>057-063>065-221715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown- Bartholomew-Decatur- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Shelbyville, and Columbus 107 PM EDT Fri Jul 21 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Severe storms are possible this evening and tonight. Hot conditions expected this afternoon. Hazards: Damaging winds, heavy rain and localized flooding, isolated tornadoes, large hail, lightning, and heat stress. Timing: Storms will be a threat throughout the period, but the best chances for severe storms will be during late evening through the overnight hours. Heat will be at its worst during the afternoon and early evening. Discussion: Upper level disturbances will interact with hot and humid air to produce some thunderstorms. Heat index values will top out in the upper 90s to low 100s. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorm activity is possible at times through Monday. Scattered severe storms will be possible Saturday. Damaging winds and large hail, along with heavy rainfall producing flash flooding, are the primary threats. Hot and humid conditions will be the rule into the weekend. Maximum heat index values from around 95 to near 105 can be expected through Saturday. Discussion: Hot air will remain across central Indiana into the weekend. A front along with upper level disturbances will bring thunderstorm chances to all or parts of the area at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through Saturday night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>053-060>062-067>072-221715- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Vincennes, Bedford, and Seymour 107 PM EDT Fri Jul 21 2017 This hazardous weather outlook is for southwestern central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Thunderstorms will be possible at times mainly this evening and tonight. A few severe storms will be possible. Hot conditions expected this afternoon. A heat advisory is in effect. Hazards: Damaging winds, heavy rain and localized flooding, lightning, heat and heat related illnesses. Timing: Storms will be a threat throughout the period, but the best chances for severe storms will be during the late evening and overnight hours. Heat will be at its worst during the afternoon and early evening. Discussion: Upper level disturbances will interact with hot and humid air to produce some thunderstorms. Heat index values will top out from 105-110 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorm activity is possible at times through Monday. Scattered severe storms will be possible Saturday. Damaging winds and large hail, along with heavy rainfall producing flash flooding, are the primary threats. Hot and humid conditions will be the rule into the weekend. Maximum heat index values from around 105 to near 110 can be expected through Saturday. Discussion: Hot air will remain across central Indiana into the weekend. A front along with upper level disturbances will bring thunderstorm chances to all or parts of the area at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through Saturday night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 21, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
221 PM EDT FRI JUL 21 2017
INZ043-044-211900-
Parke IN-Vermillion IN-
221 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARKE AND CENTRAL
VERMILLION COUNTIES UNTIL 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newport, or 19 miles southeast of Danville, moving southeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rockville, Newport, Cayuga, Montezuma, Dana, Mecca, Bloomingdale,
Marshall, Turkey Run State Park, Lodi and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 8753 3998 8743 3996 8744 3995 8743
3995 8733 3990 8709 3962 8722 3979 8753
TIME...MOT...LOC 1820Z 296DEG 15KT 3988 8746
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:12 AM EDT | Special Weather Statement | IND | Boone, Carroll, Clinton, Fountain, Montgomery, Tippecanoe and 1 more | 63 min |
| Jul 21, 5:07 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Hendricks, Howard, Madison, Marion and 1 more | 53 min |
| Jul 21, 5:53 AM EDT | Special Weather Statement | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 2 more | 82 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.